Thunderstorm Wind, Monroe
- When
- July 4, 10:30 PM EST
- Where
- Monroe County, Milan
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.083, -83.667
Local law enforcement reported a tree and a large limb down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 4, 8:57 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 957 PM EDT MON JUL 4 2005 .UPDATE... WEAKENING CONVECTION FROM THE THIS EVENING IS GIVING WAY TO ADDITIONAL UPSTREAM ACTIVITY ASSOCITED WITH MID-LEVEL DEFORMATION AND FRONTOGENESIS. THIS ACTIVITY HAS INCREASED IN COVERAGE OVER THE PAST COUPLE OF HOURS AND WILL QUICKLY OVERSPREAD THE FORECAST AREA DURING THE NEXT SEVERAL HOURS. THERE IS SOME EMBEDDED ELEVATED THUNDER...A CONSEQUENCE OF COOLING AT THE MID AND UPPER LEVELS. WILL CARRY NUMEROUS SHOWERS WITH A CHANCE OF THUNDER FOR THE BALANCE OF TONIGHT ALONG WITH PATCHY FOG...AS MANY AREAS SAW APPRECIABLE AMOUNTS OF RAINFALL THIS EVENING. NO CHANGE IN THE MIN TEMPS AT THIS TIME. && .PREV DISCUSSION... (ISSUED 710 PM EDT MON JUL 4 2005) AVIATION... GIVEN SYNOPTIC AND STORM SCALE INTERACTIONS THIS EVENING...UPCOMING FORECAST FOR SHOWER/THUNDERSTORM COVERAGE/TIMING IS VERY DIFFICULT. THERE IS A BASIC AGREEMENT IN THE MODELS TO HAVE THE CURRENT AREA OF STORMS DIE OFF THIS EVENING...WITH THE NEXT BATCH FORMING SOUTHWEST OF THE AREA AND MOVING INTO PRIMARILY DTW/DET LATE TONIGHT THROUGH TUESDAY MORNING. THIS AREA IS LIKELY A COMBINATION OF PRECIPITATION ASSOCIATED WITH THE UPPER LEVEL WAVE AND ASSOCIATED SURFACE LOW LIFTING NORTHEAST THROUGH THE AREA AND THE STRATIFORM AREA OF RAIN THAT WILL FORM W/ THE COLD POOL OF DEVELOPING MCS OVER SOUTHERN ILLINOIS AND SOUTHWEST MISSOURI. IN PARTICULAR...THE FINER RESOLUTION OF THE NAM/RUC SHOW THIS 2ND CONTRIBUTOR. GIVEN THAT...WILL PAINT A SCENARIO OF FADING SHOWERS/THUNDERSTORMS DURING THE FIRST FEW HOURS OF THE FORECAST (BASED ON RADAR/SATELLITE TRENDS AT ISSUANCE. THEREAFTER...A LULL OVERNIGHT...WITH A RESURGENT AREA OF SHOWERS AND EMBEDDED THUNDER ON TUESDAY...PARTICULARLY IN DET/DTW. SHORT TERM...MONDAY NIGHT AND TUESDAY...ISSUED AT 340 PM EDT. THUNDERSTORM ACTIVITY REMAINS THE MAIN CONCERN AS CONVECTION CONTINUES TO TRAIN ALONG/IN ADVANCE OF COLD FRONT...WHICH IS SAGGING SLOWLY SOUTHEAST TOWARD THE CWA. WILL BE BREAKING OUT AN AREA FOR LIKELY SHOWERS/THUNDERSTORMS IN NORTHWEST SECTIONS FOR ONGOING ACTIVITY CONTINUES TO SLOWLY SHIFT DEEPER INTO THE SAGINAW/GENESEE VALLEY. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP SOUTHWEST FROM CURRENT LINE SEGMENTS AS NICE DIFFERENTIAL HEATING AS KEPT OUTFLOW BOUNDARIES FROM MORNING/AFTERNOON CONVECTION WELL DEFINED. WITH THE TEMPERATURES IN/AROUND 90 AND DEW POINTS LOW/MID 60S TO THE SOUTHWEST...SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...ESP AS MAIN WAVE ALONG FRONT NEAR CHICAGO WORKS UP INTO LOWER MICHIGAN. THAT SAID...MODELS CONTINUE TO SHOW THIS ACTIVITY STRUGGLING INTO THE DTX AREA (AND TO THEIR CREDIT...A BUBBLE OF 55-60 SURFACE DEW POINTS HAVE MIXED DOWN INTO THE AREA). THIS SHOULD NOT BE ENOUGH TO CURTAIL ACTIVITY ALL-TOGETHER...AS IT SHOULD BE A TRANSIENT FEATURE...WITH ADDITIONAL MOISTURE ADVECTING INTO THE AREA FROM THE SOUTHWEST LATE TODAY/THIS EVENING. LOOKS LIKE A WATCH IS IN THE WORKS FROM SPC FOR PART OF THE AREA FOR THIS...AND WILL WORK THAT INTO THE FORECAST. LATE TONIGHT AND TUESDAY...THE QUESTION BECOMES PRECIPITATION SHIELD THAT IS FORECAST TO LIFT THRU/NEAR THE AREA WITH MISSISSIPPI VALLEY DISTURBANCE. WILL BRING LIKELY POPS IN ACROSS THE SOUTHERN CWA AND TAPER THEM OFF FURTHER NORTH AS MODELS HAVE BEEN BOUNCING AROUND BETWEEN A DIRECT HIT ON THE SOUTHERN HALF OF THE CWA AND A GRAZING BLOW AS MAIN AREA SLIDES BY TO THE SOUTHEAST. LONG TERM...TUESDAY NIGHT THROUGH MONDAY...ISSUED AT 340 PM EDT. ADJUSTED FORECAST FOR SHOWERS ON WEDNESDAY AS TREND OF CLOSING OFF AN UPPER LOW PRESSURE OVER THE AREA HAS CONTINUED. THIS SHOULD GIVE THE CHANCE OF INSTABILITY AFTERNOON/EVENING SHOWERS AT LEAST INTO WEDNESDAY. WILL ALSO KEEP THE PLEASANT TEMPERATURES IN PLACE PER THIS TREND. IF ANYTHING...LOW WILL PROBABLY WRAP UP A BIT MORE THAN THE MODELS SUGGEST AS THE TROPICAL SYSTEM IN THE GULF/MEXICO ALSO PHASES INTO THE OVERALL EASTERN TROF/LOW IN THE COMING FEW DAYS. THEREAFTER...TREND PATTERN GRADUALLY WARMER AS THIS UPPER LOW SHIFT OFF TO THE EAST/NORTHEAST. THUNDERSTORM CHANCE MAY HAVE TO BE ADDRESSED BY LATE IN THE WEEKEND AS NORTHWEST FLOW PATTERN SETS UP...BUT WILL FOLLOW MODELS/NATIONAL GUIDANCE AND REMOVE CHANCES ON SATURDAY. THIS HAS BEEN DELAYED UNTIL SUNDAY OR MONDAY AND IS IFFY ENOUGH TO LEAVE OUT OF THE DAY 6/7 FORECAST. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE...MANN SHORT TERM...BGM AVIATION AND LONG TERM....GURNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 756 PM EDT MON JUL 4 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-051000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 756 PM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE REMAINDER OF THE EVENING HOURS...EXCEPT OVER THE SAGINAW VALLEY...WITH A LINGERING CHANCE OVERNIGHT ACROSS ALL OF SOUTHEAST MICHIGAN. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL PERSIST TUESDAY AS A SECONDARY COLD FRONT DROPS SOUTHWARD ACROSS THE AREA AND LOW PRESSURE MOVES ACROSS NORTHERN OHIO. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ENDED...ADDITIONAL REPORTS OF SEVERE WEATHER ARE STILL WELCOME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-051000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 756 PM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE REMAINDER OF THE EVENING HOURS...EXCEPT OVER SAGINAW BAY...WITH A LINGERING CHANCE OVERNIGHT ACROSS ALL MARINE AREAS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF WIND GUSTS UP TO 30 MPH. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL PERSIST TUESDAY AS A SECONDARY COLD FRONT DROPS SOUTHWARD ACROSS THE AREA AND LOW PRESSURE MOVES ACROSS NORTHERN OHIO. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ENDED...ADDITIONAL REPORTS OF SEVERE WEATHER ARE STILL WELCOME. MANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 734 PM EDT MON JUL 4 2005 MIZ060>063-068>070-075>076-082>083-050045- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND- ST. CLAIR-SHIAWASSEE-WASHTENAW-WAYNE- 734 PM EDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 599 FOR THE FOLLOWING AREA... IN MICHIGAN THIS CANCELS 11 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... SHIAWASSEE... ST. CLAIR... WASHTENAW... WAYNE... THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT... FLINT...HOWELL...LAPEER...MONROE...OWOSSO...PONTIAC... PORT HURON AND WARREN. LCZ422>423-460-LEZ444-LHZ443-464-050045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 734 PM EDT MON JUL 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 599 FOR THE FOLLOWING AREA... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE... PORT SANILAC TO PORT HURON MI... LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI
The Detroit radar (KDTX), 70 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported a tree and a large limb down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466332.